View Full Version : Coming off Fluoxetine


andy1027
11-17-13, 05:44 PM
Hi

I have just finished the discontinuation process of fluoxetine (prozac)
I have been off it completely for two or three days now.
I experienced sexual side effects on the medication i.e. it was hard to get it up and when it was up it went down very quickly due to the extreme difficulty to get an orgasm.

I was on Prozac 20mgs in total for 7 days.

What I want to know is, what could be the reason that I am still experiencing of these side effects?

Nicksgonefishin
11-17-13, 08:06 PM
Hi

I have just finished the discontinuation process of fluoxetine (prozac)
I have been off it completely for two or three days now.
I experienced sexual side effects on the medication i.e. it was hard to get it up and when it was up it went down very quickly due to the extreme difficulty to get an orgasm.

I was on Prozac 20mgs in total for 7 days.

What I want to know is, what could be the reason that I am still experiencing of these side effects?


Because it has only been 3 days. It usually takes 2 weeks or more for prozac to stop having an effect good and bad.

andy1027
11-17-13, 08:18 PM
Because it has only been 3 days. It usually takes 2 weeks or more for prozac to stop having an effect good and bad.

Thats good to know!

Peace of mind now. Phew
Thank you! :)

Nicksgonefishin
11-17-13, 08:31 PM
Thats good to know!

Peace of mind now. Phew
Thank you! :)

No problem. Don't forget to use a prophylactic when you are back to your old self! ;)

purpleToes
11-17-13, 10:50 PM
Yes, not only is that side effect something that will go away soon after you discontinue, but it's also one that can go away even if you stay on the medication. I am female, but I too had anorgasmia on an SSRI (sertraline/Zoloft, not Prozac but similar) for the first several months on it. It took practice to get back the ability to orgasm but when I did it was not only great, but better than it had ever been before, still some work to achieve but totally worth it. In fact, when I discontinued sertraline, I could orgasm a lot more quickly and easily again, but it has never been as good in quality as it was on the Zoloft.

I believe all the SSRI antidepressants have this side effect but in many cases the brain can adapt. If you need it for depression, this might give you some reassurance.

Nicksgonefishin
11-17-13, 10:58 PM
Yes, not only is that side effect something that will go away soon after you discontinue, but it's also one that can go away even if you stay on the medication. I am female, but I too had anorgasmia on an SSRI (sertraline/Zoloft, not Prozac but similar) for the first several months on it. It took practice to get back the ability to orgasm but when I did it was not only great, but better than it had ever been before, still some work to achieve but totally worth it. In fact, when I discontinued sertraline, I could orgasm a lot more quickly and easily again, but it has never been as good in quality as it was on the Zoloft.

I believe all the SSRI antidepressants have this side effect but in many cases the brain can adapt. If you need it for depression, this might give you some reassurance.

I like this concept. I'm not sure how well it would go over with a GF.

"Honey the girl online said that I should practice my orgasm can you help me?" I can just see it now- the tissue box being thrown at me from the other room followed by "There! Practice on your own!".